LyricaSide EffectsHow Long Do They Last

Discussion in 'Fibromyalgia Main Forum' started by louiesgirl2, Jul 3, 2008.

  1. louiesgirl2

    louiesgirl2 New Member

    Approximately how long after I start taking Lyrica can I expect the side effects to subside? I start at 50mg 4-5 weeks ago now am up to 100 which I started 2 weeks ago. I pretty much have most of the sypmptoms.

    I have gon to the web site however it does not say howlong I can expect the symptoms to last and whether they never go away.
  2. Khalyal

    Khalyal New Member

    I was started on 150mg daily and had zero side effects at first. About a month later, I had swelling in my hands and feet, and more pain. My neurologist told me the swelling would stop, and bumped me up to 225mg daily.

    I started getting numbness in my hands and feet, then in my tongue and on my face. I had way too much breakthrough pain. I stayed dizzy.

    I told my rheumatologist, and she said fibromyalgia patients do better if they take all of their meds in the evening. I was supposed to take 150mg at dinner, 150 at bedtime.

    I started getting weird headzaps, electrical storms and swelling in my spine and head, and the Hepburn headbobble.

    I took myself back down to 150mg daily without consulting either of the docs. A GP told me to boost the effect of Lyrica with elavil. Now I can barely stay awake.

    I think I'm almost done with this.
  3. ironspine

    ironspine New Member

    I've been on it since Sept. 2007. I have a little spaciness, some tingling in my arms, dryness of eyes and mouth. Other than that, I've never really had any other side affects. I don't know how long they last, but I think mine are better than they used to be. I've tried to stay active (as much as possible) and I do have to take Vicodin when I'm in a really bad way, but that's seldom.
    I guess everyone is different, and I happen to be one of the few lucky ones. Good luck and I hope you keep trying to find the right med!!!
  4. YoungAtHeart1940

    YoungAtHeart1940 New Member

    I post over on the WebMD CFS and FM boards and just found this site today.

    I know about 4 or 5 people on those boards who have tried the Lyrica and all have stopped taking it. They site all the swelling in the hands and feet, dizziness, spacieness, and more weight gain than they wanted to cope with.

    I have never tried it, nor will I ever try it. There are just too many bad (and lingering) side effects for me to wnt to attempt it.

    I am a retired RN and I don't think they put these new meds through the proper trial period before getting the go-ahead from the FDA.

    I am a firm believer that these drug companies are in the back pockets of Congress and Doctors. Money talks and these things are getting put out to the general public before they are really proven safe to take.

    Fen Fen is an example. They allowed it to be put on the market long enough for the drug companies to recoup their losses from their research and testing and then withdrew it from the market citing it was too dangerous and caused heart problems. I firmly believe they knew that to begin with.

    I've had FM/ME/CFS/CMP since my mid twenties. I am now 67 and I am living with these problems with no medication for them.

    I cope by taking hot showers (tub soaks are the best but I can't do them), doing stretching exercises everyday, I have joined a gym and do 1 mile on the treadmill and work out on 5 different weight machines 3 days a week. I also have Emphysema and am on oxygen 24/7/365.

    Another thing I've done is to try and eliminate all canned, boxed, and junk foods from my way of eating. I try to eat fresh, or fresh frozen foods. I don't eat chicken or beef that has been subjected to antibiotics or growth hormones.

    I also go to a soft tissue massage therapist for 1/2 every two weeks and she works the kinks out of my trigger points.

    I've been doing all these things for the past 2 1/2 to 3 years and I honestly feel so much better with longer times between flares and less severe flares.

    I hope this will help you and others.

    Hugs, Karen <><
  5. hatbox121

    hatbox121 New Member

    I had numbness/tingling in my feet(even went to a neuro for it), spacieness. The feet thing went away after about 2 months. I'm on 75mg 2Xday by the way. I never considered my spaciness could be caused by the lyrica. Hmm. I go to a new rheumy at the end of the month. I'm going to see about going off of it. I might even decrease to once a day and then off just to see if that is the spacy feeling. I had just attributed it to fibrofog.
  6. Manaleon

    Manaleon New Member

    When I first started taking lyrica in Nov 2007, the only side effect I got was blurred vision. I had started gaining weight without reason two months before. Apparently what ever first caused the weight gain(possibly the trazadone which i had to go off of)stopped. Lyrica picked up the gap and now I've gained 70 pounds on it. We had to rule out Cushings because of the horrible stretch marks and tests for every metabolic disease.... Unfortunately, the nerve pain I get is so bad, I can't go off of Lyrica without regretting it. So I look at it this way- I'm now considered morbidly obese, but unlike most people at my weight, I have perfect blood pressure, glucose, choloresterol, etc. And I can do more without all the horrible nerve pain headaches and stab of random pain.

    [This Message was Edited on 07/03/2008]
  7. dragon06

    dragon06 New Member

    To answer your question directly...the side effects can last from a week to a couple of months. It is different for each of us.